Tornadoes · United States · Texas · 2015
EF2 tornado, Pettibone to North Elm, Texas, May 25, 2015
From Pettibone to North Elm, this EF2 tornado ran 8.9 miles across Milam County on May 25, 2015, touching down at 3:55 PM CDT and reaching 400 yards wide. It killed 1 person and injured 6, and did $700,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mphthis tornado
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF2
- Date
- May 25, 2015
- Touchdown
- 3:55 PM CDT (20:55 UTC)
- Lifted
- 4:05 PM CDT (21:05 UTC)
- On the ground
- 10 minutes
- Path length
- 8.9 miles (14.3 km)
- Path width
- 400 yards (366 m)
- Deaths
- 1
- Injuries
- 6
- Property damage
- $700,000
- Crop damage
- $60,000
- County
- Milam County
- Touchdown point
- 30.815, -97.118
- Lift-off point
- 30.915, -97.023
- Record number
- 1505251455-02
The damage survey
20 damage points were recorded along this path by NWS FWD, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF2. The highest wind the damage implies is 121 mph.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
For several days, a stalled cold front, combined with abundant moisture from the Gulf of Mexico combined to produce widespread rain and thunderstorms in Texas. Several rounds of strong to severe thunderstorms occurred during a four day period, producing flash flooding, and numerous reports of large hail. Tornadoes affected areas in central Texas, from near Lampasas to a deadly tornado in Milam County.
A National Weather Service damage survey team found evidence of a tornado which produced EF-2 damage. The tornado first occurred near the community of Pettibone, and moved northeast across central Milam County. The tornado damaged or destroyed approximately 12 homes, mobile homes, and farm buildings. Several locations suffered tree damage as well. The tornado was strongest as it approached US 190, between Milam County roads 201 and 206. In this area, the tornado was at its widest, and affected the most buildings.
The deaths
1 direct deaths are recorded for this tornado, each with what Storm Data knows of it.
| Age | Sex | Where | Kind |
|---|---|---|---|
| 59 | M | Mobile/Trailer Home | Direct |
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.
The county was under a tornado watch, issued at 15:55 UTC and running to 23:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 11:21 UTC | 15:13 UTC | Flood Warning | FWD |
| 15:55 UTC | 23:00 UTC | Tornado Watch | FWD |
| 20:28 UTC | 21:30 UTC | Severe Thunderstorm Warning | FWD |
| 20:59 UTC | 21:30 UTC | Tornado Warning | FWD |
| 21:09 UTC | 22:15 UTC | Severe Thunderstorm Warning | FWD |
| 21:24 UTC | 00:30 UTC | Flash Flood Warning | FWD |
| 00:28 UTC | 03:30 UTC | Flash Flood Warning | FWD |
| 01:30 UTC | 15:49 UTC | Flood Warning | FWD |
| 03:07 UTC | 15:49 UTC | Flood Warning | FWD |
| 03:30 UTC | 06:30 UTC | Flood Warning | FWD |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Enhanced Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 19:32 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the tornado touched down at May 25, 2:53 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 25, 2:53 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 253 PM CDT MON MAY 25 2015 .DISCUSSION... WATER VAPOR AND RADAR MOSAIC LOOPS SHOW A VIGOROUS SHORT WAVE NEAR CHILDRESS MOVING NORTHEAST WITH A BAND OF INTENSE AND SEVERE CONVECTION EXTENDING ACROSS OUT WESTERN COUNTIES AND INTO THE HILL COUNTY. AHEAD OF THIS SYSTEM...THERE WERE SCATTERED CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS. THE LINE WILL CONTINUE MOVING EAST 30 MPH ACROSS THE REST OF THE CWA THROUGH EARLY EVENING. SOME OF THE HI-RES MODELS KEEP SOME OF THIS ACTIVITY GOING OVER THE FAR EASTERN AND SOUTHEASTERN COUNTIES UNTIL 10 PM. AFTERWARD...THINK MUCH OF THE CWA WILL BE QUIET BUT HAVE MAINTAINED 20-30 POPS OVER THE EAST/SOUTHEAST AFTER MIDNIGHT. WE WILL BE REMOVING COUNTIES FROM THE TORNADO WATCH AS THE LINE PROGRESSES EAST AND THE THREAT ENDS TO THE WEST. TUESDAY WILL BE ANOTHER DAY OF CONCERN FOR SEVERE THUNDERSTORMS AS FORECAST SOUNDINGS REMAIN VERY UNSTABLE AND A DRYLINE WILL ENCROACH INTO THE FAR WESTERN COUNTIES. WHATEVER GOES UP ALONG THE DRYLINE WILL HAVE SBCAPE OF 5500 J/KG TO FEED ON...THUS BEING CAPABLE OF PRODUCING VERY LARGE HAIL. ELSEWHERE...SCATTERED STRONG/SEVERE STORMS WILL BE POSSIBLE...ESPECIALLY WHERE ANY SURFACE BOUNDARIES REMAIN. OUR ATMOSPHERE WILL REMAIN UNSTABLE GOING THROUGH THE WEEKEND AND ISOLATED TO SCATTERED STORMS WILL BE POSSIBLE EACH DAY THROUGH MONDAY. HOWEVER...WEAK RIDGING ALOFT WILL OCCUR TUESDAY NIGHT THROUGH WEDNESDAY NIGHT WHICH SHOULD PROVIDE FOR LESS STORM COVERAGE. SOUTHWEST FLOW ALOFT RETURNS THURSDAY WITH SEVERAL STRONG SHORT WAVES MOVING ACROSS THE REGION...THUS A RETURN TO HIGHER POPS THURSDAY NIGHT THROUGH SUNDAY. OUR UPPER FLOW BECOMES MORE NORTHWESTERLY SUNDAY THROUGH MONDAY. WE WILL HAVE TO WATCH OUT FOR UPSTREAM NOCTURNAL CONVECTION OVER THE PANHANDLE OR EASTERN COLORADO THAT COULD AFFECT NORTH CENTRAL TEXAS THE FIRST HALF OF NEXT WEEK. DO NOT SEE ANY NEED TO CHANGE OUR TEMPERATURE FORECAST AS LOWS WILL BE A FEW DEGREES ABOVE NORMAL WHILE HIGHS AVERAGE NEAR NORMAL. AS CONVECTION ENDS TONIGHT...CLOUDS WILL DECREASE AND WE WILL SEE THE SUN RETURN FOR TOMORROW. HOWEVER...A RETURN OF MOIST LOW LEVEL FLOW WILL BRING MOSTLY CLOUDY SKIES BACK TO THE CWA ON WEDNESDAY...AND THIS PROCESS WILL CONTINUE THROUGH THE WEEKEND. 75 && .AVIATION... /ISSUED 1236 PM CDT MON MAY 25 2015/ LINE OF STORMS IS MOVING EASTWARD AND SHOULD ARRIVE IN METROPLEX FROM WEST TO EAST AND AFFECT TAFS SITES BETWEEN 19Z-22Z. STRONG TO SEVERE WESTERLY WINDS ARE LIKELY WITH TEMPORARY IFR/LIFR VSBY IN HEAVY RAINS. ACTIVITY SHOULD MOVE RATHER QUICKLY TO THE EAST AND EXPECT BY 6PM LOCAL AND 23Z TO SEE STORMS EAST OF TAF SITES. WILL WATCH FOR POSSIBLE REDEVELOPMENT BEHIND SQUALL LINE...BUT BELIEVE AIRMASS WILL BE TOO WORKED OVER FOR AN ADDITIONAL ROUND. FOR WACO MORE CELLULAR ACTIVITY IS POSSIBLE AHEAD OF LINE AND WILL SHOW A TEMPO FROM 18Z TO 22Z. OTHERWISE VFR WILL PREVAIL THIS EVENING AND THROUGH THE OVERNIGHT. MVFR STRATUS SHOULD ARRIVE BY EARLY MORNING. OUTSIDE OF STORM INFLUENCES...SOUTH WINDS WILL PREVAIL AT 10-15KT. ADDITIONAL STORMS POSSIBLE IN TUESDAY AFTERNOON BUT ACTIVITY WILL BE MORE LIMITED IN COVERAGE. MAY NEED VCTS IN LATER TAF ISSUANCES. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 66 87 70 86 71 / 20 20 30 20 20 WACO, TX 67 86 71 86 71 / 20 20 20 20 20 PARIS, TX 65 82 68 85 69 / 70 20 30 30 20 DENTON, TX 64 86 69 86 70 / 20 20 30 20 20 MCKINNEY, TX 65 84 69 86 70 / 20 20 30 30 20 DALLAS, TX 66 86 71 87 71 / 20 20 30 20 20 TERRELL, TX 66 85 71 88 70 / 50 20 30 20 20 CORSICANA, TX 67 85 72 86 71 / 40 20 20 20 20 TEMPLE, TX 68 87 70 88 71 / 20 20 20 20 20 MINERAL WELLS, TX 64 88 69 86 69 / 20 20 20 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 PM CDT THIS EVENING FOR TXZ091>095- 100>107-115>123-129>135-141>148-156>162-174-175. && /75
Hazardous weather outlook, May 25, 3:24 AM CDT, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 324 AM CDT MON MAY 25 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 324 AM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS AFTERNOON...THEN CONTINUE EAST OF INTERSTATE 35 EARLY THIS EVENING. LARGE HAIL...DAMAGING DOWNBURST WINDS...AND HEAVY RAINFALL ARE EXPECTED TO BE THE MAIN THREATS. ANY ADDITIONAL HEAVY RAIN WILL RAPIDLY RUN OFF AND ONLY AGGRAVATE ONGOING RIVER FLOODING ACROSS THE AREA. A FEW TORNADOES ARE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN ON TUESDAY. BEST CHANCES WILL OCCUR NORTHWEST OF A LAMPASAS...TO HILLSBORO...TO TERRELL...TO PARIS LINE DURING PRIMARILY THE AFTERNOON AND EVENING HOURS. A CHANCE OF THUNDERSTORMS AND SOME SEVERE THUNDERSTORMS WILL CONTINUE ACROSS ALL OF NORTH CENTRAL TEXAS WEDNESDAY THROUGH SUNDAY. HIGHEST RAIN CHANCES WILL OCCUR LATE THURSDAY INTO SATURDAY WITH LOCALLY HEAVY RAINFALL EXPECTED ONCE AGAIN. ANY ADDITIONAL HEAVY RAINFALL THIS WEEK INTO NEXT WEEKEND WILL LIKELY RESULT IN ADDITIONAL FLASH FLOODING AND ACT TO ENHANCE ONGOING RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY...ESPECIALLY DURING THE LATE MORNING INTO THIS AFTERNOON.
In the hours before
Local storm report, May 25, 3:06 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
306 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM HAIL 1 NW MOSHEIM 31.63N 97.61W
05/25/2015 E0.88 INCH BOSQUE TX FIRE DEPT/RESCUE
NICKEL HAIL ON FM 217 NW OF MOSHIEMLocal storm report, May 25, 3:22 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
322 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL VAN ALSTYNE 33.42N 96.58W
05/25/2015 E0.88 INCH GRAYSON TX EMERGENCY MNGRLocal storm report, May 25, 3:23 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
323 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM TSTM WND GST 3 W DUNCANVILLE 32.65N 96.95W
05/25/2015 E60 MPH DALLAS TX TRAINED SPOTTER
GUST TO 60MPH 3W OF DUNCANVILLELocal storm report, May 25, 3:28 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
328 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL HEWITT 31.47N 97.20W
05/25/2015 E1.00 INCH MCLENNAN TX EMERGENCY MNGR
SPRING VALLEY ROAD AND BAGBYSpecial weather statement, May 25, 3:35 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
335 PM CDT MON MAY 25 2015
TXZ094-105-252115-
HUNT TX-FANNIN TX-
335 PM CDT MON MAY 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR HUNT AND FANNIN COUNTIES UNTIL
415 PM CDT...
AT 334 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LEONARD...OR 15 MILES SOUTHWEST OF BONHAM...MOVING EAST AT 45 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GREENVILLE...BONHAM...COMMERCE...LEONARD...HONEY GROVE...WOLFE
CITY...CADDO MILLS...SAVOY...CELESTE...ECTOR...CAMPBELL...DODD
CITY...BAILEY...RAVENNA...BONHAM STATE PARK...JOSEPHINE...TRENTON...
LADONIA...LONE OAK AND PECAN GAP.
THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 82 AND 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FOR NORTH CENTRAL
TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTH CENTRAL TEXAS.
LAT...LON 3385 9586 3298 9586 3299 9630 3334 9629
3334 9638 3370 9638 3369 9632 3377 9628
3376 9619 3381 9616 3381 9618 3384 9615
3384 9605 3386 9603 3384 9602 3387 9600
3385 9598 3386 9594 3389 9593
TIME...MOT...LOC 2034Z 274DEG 40KT 3339 9631
CAVANAUGHLocal storm report, May 25, 3:52 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
352 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM LIGHTNING 3 W HILLSBORO 32.00N 97.18W
05/25/2015 HILL TX EMERGENCY MNGR
ON HWY 22 LIGHTNING STRUCK TWO CARS ON I-35 CAUSING
AIRBAGS TO DEPLOYThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Fort Worth, TX (KFWD), 12:00Z
8.9 hours before the tornado, 220 km from the path. May 25, 2015.
- Mixed-layer CAPE
- 1630 J/kg
- Mixed-layer CIN
- -73 J/kg
- Surface CAPE
- 3058 J/kg
- Mixed-layer LCL
- 663 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.0
- 0-3 km lapse rate
- 5.6 K/km
Fort Worth, TX (KFWD), 00:00Z
3.1 hours after it, 220 km from the path. May 26, 2015.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -573 J/kg
- Surface CAPE
- 57 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.0 K/km
The surface observations
Cameron (T35), 10 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 18:55 UTC | 73.22 | 71 | 150° 9 kt | 25 | 1011.2 | +TSRA |
| 19:15 UTC | 72.86 | 70.7 | 140° 6 kt | 1009.8 | TS | |
| 19:35 UTC | 74.12 | 72 | 160° 8 kt | 1009.5 | ||
| 19:55 UTC | 75.2 | 72.5 | 0° 0 kt | 1009.5 | VCTS | |
| 20:15 UTC | 75.38 | 72.5 | 110° 5 kt | 1008.5 | VCTS | |
| 20:35 UTC | 75.2 | 72.5 | 130° 5 kt | 1008.5 | -TSRA | |
| 20:55 UTC | 74.84 | 72.68 | 80° 4 kt | 1008.1 | TSRA | |
| 21:15 UTC | 64.58 | 62.78 | 240° 16 kt | 29 | 1009.8 | +TSRA |
| 21:35 UTC | 66.38 | 65.48 | 210° 11 kt | 20 | 1009.1 | +TSRA |
| 21:55 UTC | 67 | 66.2 | 230° 11 kt | 19 | 1012.2 | +TSRA |
| 22:15 UTC | 68 | 67 | 330° 5 kt | 1010.5 | +TSRA | |
| 22:35 UTC | 68 | 67.28 | 170° 8 kt | 1008.5 | -TSRA |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Ft Hood radar (KGRK), 34 km away, was scanning. The volume nearest the touchdown began at 20:57 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 19:52 UTC | FUNNEL CLOUD | 3 N Georgetown | Williamson, TX | AT GEORGETOWN AIRPORT |
| 20:25 UTC | TSTM WND GST 60 | 4 Ne Pflugerville | Travis, TX | SIGNS BLOWN DOWN AND SIDING BLOWN OFF BUILDINGS...WIND GUST ESTIMATED TO 60 MPH |
| 20:50 UTC | FLASH FLOOD | 1 W Hutto | Williamson, TX | WATER OVER THE ROAD |
| 20:51 UTC | FLASH FLOOD | 5 Ene Pflugerville | Travis, TX | WATER OVER THE ROAD |
| 20:52 UTC | HEAVY RAIN 4.3 | 2 N Hutto | Williamson, TX | RAIN GAUGE SHOWS 4.3 INCHES OF RAIN IN THE PAST HOUR |
| 21:04 UTC | TSTM WND DMG | Pettibone | Milam, TX | *** 1 FATAL, 4 INJ *** 4 HOMES TOTALLY DESTROYED. |
| 21:16 UTC | FLASH FLOOD | 4 Ene Hutto | Williamson, TX | HWY 79 IMPASSABLE DUE TO FLASH FLOODING |
| 21:30 UTC | FLASH FLOOD | 1 Nw Taylor | Williamson, TX | BULL RUN CREEK HIKE AND BIKE TRAIL FLOODED. OVER 4.5 INCHES OF RAIN HAS FALLEN |
| 21:44 UTC | FLASH FLOOD | Hutto | Williamson, TX | WATER OVER THE ROADS AND RAIN RATES OF 4 INCHES PER HOUR |
| 22:00 UTC | HEAVY RAIN 1.88 | Georgetown | Williamson, TX | LOW WATER CROSSINGS FLOODED...1.88 INCHES OF RAIN BETWEEN 2PM AND 5PM |
| 22:04 UTC | TSTM WND DMG | Kosse | Limestone, TX | LARGE TREES DOWN ACROSS 339 AND WATER OVER ROADWAY |
| 23:00 UTC | FLASH FLOOD | 5 E Round Rock | Williamson, TX | FOREST CREEK GOLF CLUB FLOODED. FOREST CREEK DRIVE CLOSED AT THE CLUB HOUSE. NUMBER 9 FAIRWAY UNDER WATER. 6.67 INCHES OF RAIN FELL IN THE PAST 3.5 HOURS |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2015 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of May 25, 2015
32 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 25 | 8:41 AM CDT | EF0 | Monroe, MS | 4.1 | 70 | $50,000 | ||
| May 25 | 8:51 AM CDT | EF1 | Monroe, MS | 2.5 | 150 | $150,000 | ||
| May 25 | 9:00 AM CDT | EF1 | Mitchell, TX | 0.2 | 50 | $40,000 | ||
| May 25 | 9:45 AM CDT | EF0 | Fisher, TX | 1.1 | 40 | |||
| May 25 | 10:19 AM CDT | EF0 | Winston, MS | 0.9 | 25 | $20,000 | ||
| May 25 | 12:00 PM EDT | EF0 | Broward, FL | 0.1 | 10 | 4 | ||
| May 25 | 11:46 AM CDT | EF1 | Harrison, TX | 9.5 | 201 | $300,000 | ||
| May 25 | 12:33 PM CDT | EF1 | Gillespie, TX | 2.4 | 100 | |||
| May 25 | 1:04 PM CDT | EF0 | Blanco, TX | 4.8 | 200 | |||
| May 25 | 1:41 PM CDT | EF1 | Lampasas, TX | 0.4 | 90 | $35,000 | ||
| May 25 | 1:42 PM CDT | EF1 | Lampasas, TX | 1.5 | 180 | $85,000 | ||
| May 25 | 2:06 PM CDT | EF1 | Coryell, TX | 5.7 | 600 | $90,000 | ||
| May 25 | 2:25 PM CDT | EF0 | Grayson, TX | 1.7 | 30 | $20,000 | ||
| May 25 | 2:42 PM CDT | EF3 | Bryan, OK | 18.8 | 700 | 1 | 1 | |
| May 25 | 2:45 PM CDT | EF1 | Williamson, TX | 0.3 | 100 | $50,000 | ||
| May 25 | 3:29 PM CDT | EF2 | Atoka, OK | 8.0 | 1,000 | |||
| May 25 | 3:41 PM CDT | EF0 | Fannin, TX | 2.4 | 100 | $65,000 | ||
| May 25 | 3:55 PM CDT | EF0 | Freestone, TX | 0.3 | 25 | |||
| May 25 | 4:06 PM CDT | EF1 | Atoka, OK | 1.0 | 400 | |||
| May 25 | 4:24 PM CDT | EF1 | Bastrop, TX | 3.0 | 440 | 1 | ||
| May 25 | 4:52 PM CDT | EF2 | Pushmataha, OK | 13.3 | 1,000 | $45,000 | ||
| May 25 | 5:17 PM CDT | EF1 | LeFlore, OK | 6.4 | 600 | $10,000 | ||
| May 25 | 5:34 PM CDT | EF1 | LeFlore, OK | 7.5 | 250 | |||
| May 25 | 5:48 PM CDT | EF2 | LeFlore, OK | 15.5 | 1,700 | $500,000 | ||
| May 25 | 6:10 PM CDT | EF0 | Wilson, TX | 1.7 | 50 | |||
| May 25 | 6:16 PM CDT | EF1 | Fayette, TX | 4.1 | 100 | |||
| May 25 | 6:35 PM CDT | EF1 | Yell, AR | 0.4 | 100 | $5,000 | ||
| May 25 | 6:40 PM CDT | EF1 | Yell, AR | 1.9 | 250 | $300,000 | ||
| May 25 | 6:47 PM CDT | EF2 | Rusk, TX | 19.4 | 600 | $250,000 | ||
| May 25 | 6:57 PM CDT | EF0 | Wilson, TX | 1.8 | 150 | |||
| May 25 | 7:18 PM CDT | EF1 | Panola, TX | 21.6 | 1,251 | $600,000 | ||
| May 25 | 8:12 PM CDT | EF1 | Caddo Parish, LA | 0.4 | 91 | $500,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.